Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 3, 2020, 3:48 PM EDT for 5 counties in West Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2020, 3:48 PM EDT (19:48 UTC)
- Expired
- Sep 3, 2020, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, WV, Pleasants County, WV, Ritchie County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 4:15 PM EDT | TSTM WND DMG | 1 Sse Ellenboro, WV | MULTIPLE TREES DOWN ALONG WV ROUTE 16. |
| Sep 3, 4:15 PM EDT | TSTM WND DMG | 2 Nw Cairo, WV | MULTIPLE TREES DOWN ALONG WV ROUTE 31. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889
WUUS51 KRLX 031948
SVRRLX
WVC035-073-085-105-107-032030-
/O.NEW.KRLX.SV.W.0142.200903T1948Z-200903T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
348 PM EDT Thu Sep 3 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Southeastern Pleasants County in northwestern West Virginia...
Ritchie County in northwestern West Virginia...
Central Wirt County in northwestern West Virginia...
Northeastern Jackson County in northwestern West Virginia...
Wood County in northwestern West Virginia...
* Until 430 PM EDT.
* At 347 PM EDT, a severe thunderstorm was located near Mineralwells,
or 8 miles south of Parkersburg, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Parkersburg, Harrisville, Elizabeth, Pennsboro, Mineralwells, North
Bend State Park, Lubeck, Ellenboro, Cairo, Pullman, Belleville,
Nutter Farm, Walker, Petroleum, Pike, Freeport, Davisville,
Greencastle, Morristown and Berea.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 153 and 175.
Route 50 in West Virginia between mile markers 11 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3910 8091 3899 8171 3910 8175 3915 8174
3917 8175 3919 8175 3921 8173 3936 8102
TIME...MOT...LOC 1947Z 256DEG 45KT 3914 8158
HAIL...<.75IN
WIND...60MPH
$$
223 follow-up statements
011
WWUS51 KRLX 032006
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
406 PM EDT Thu Sep 3 2020
WVC035-032015-
/O.CAN.KRLX.SV.W.0142.000000T0000Z-200903T2030Z/
Jackson WV-
406 PM EDT Thu Sep 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3910 8091 3901 8156 3903 8158 3908 8158
3919 8162 3923 8160 3936 8102
TIME...MOT...LOC 2005Z 258DEG 32KT 3916 8140
$$
WVC073-085-105-107-032030-
/O.CON.KRLX.SV.W.0142.000000T0000Z-200903T2030Z/
Pleasants WV-Ritchie WV-Wirt WV-Wood WV-
406 PM EDT Thu Sep 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN PLEASANTS...RITCHIE...CENTRAL WIRT AND CENTRAL WOOD
COUNTIES...
At 405 PM EDT, a severe thunderstorm was located near Mineralwells,
or near Elizabeth, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Parkersburg, Harrisville, Elizabeth, Pennsboro, Mineralwells, North
Bend State Park, Ellenboro, Cairo, Pullman, Nutter Farm, Walker,
Petroleum, Pike, Freeport, Davisville, Greencastle, Morristown,
Berea, Rockport and Macfarlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3910 8091 3901 8156 3903 8158 3908 8158
3919 8162 3923 8160 3936 8102
TIME...MOT...LOC 2005Z 258DEG 32KT 3916 8140
HAIL...<.75IN
WIND...60MPH
$$
22040
WWUS51 KRLX 032020
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
420 PM EDT Thu Sep 3 2020
WVC073-032029-
/O.CAN.KRLX.SV.W.0142.000000T0000Z-200903T2030Z/
Pleasants WV-
420 PM EDT Thu Sep 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLEASANTS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3910 8091 3904 8134 3907 8141 3911 8144
3917 8145 3927 8128 3928 8125 3927 8124
3929 8123 3933 8108 3933 8106 3935 8102
TIME...MOT...LOC 2019Z 259DEG 40KT 3918 8120
$$
WVC085-105-107-032030-
/O.CON.KRLX.SV.W.0142.000000T0000Z-200903T2030Z/
Ritchie WV-Wirt WV-Wood WV-
420 PM EDT Thu Sep 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR RITCHIE...NORTHEASTERN WIRT AND EAST CENTRAL WOOD COUNTIES...
At 419 PM EDT, a severe thunderstorm was located near North Bend
State Park, or 8 miles west of Harrisville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Harrisville, Elizabeth, Pennsboro, North Bend State Park, Ellenboro,
Cairo, Pullman, Nutter Farm, Walker, Petroleum, Pike, Freeport,
Greencastle, Berea, Macfarlan, Highland and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3910 8091 3904 8134 3907 8141 3911 8144
3917 8145 3927 8128 3928 8125 3927 8124
3929 8123 3933 8108 3933 8106 3935 8102
TIME...MOT...LOC 2019Z 259DEG 40KT 3918 8120
HAIL...<.75IN
WIND...60MPH
$$
22308
WWUS51 KRLX 032024
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
424 PM EDT Thu Sep 3 2020
WVC085-105-107-032034-
/O.EXP.KRLX.SV.W.0142.000000T0000Z-200903T2030Z/
Ritchie WV-Wirt WV-Wood WV-
424 PM EDT Thu Sep 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR RITCHIE...NORTHEASTERN WIRT
AND EAST CENTRAL WOOD COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3910 8091 3904 8134 3907 8141 3911 8144
3917 8145 3927 8128 3928 8125 3927 8124
3929 8123 3933 8108 3933 8106 3935 8102
TIME...MOT...LOC 2024Z 260DEG 45KT 3917 8115
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:34 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 3, 2:34 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
234 PM EDT Thu Sep 3 2020
.SYNOPSIS...
Slow moving cold front brings several rounds of showers and
thunderstorms through tonight. High pressure with fair weather
for the weekend. Active weather returns middle next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 215 PM Thursday...
Widespread showers continue to move through the area and will
persist through the afternoon and evening. There currently isn't
much convection due to the rainfall and cloud cover present over
the area now. However, if there is any clearing and enough
destabilization occurs, thunderstorms will be possible along
with these showers. Flash flooding is possible, especially in
heavier downpours and in areas that are low lying and vulnerable
to flooding. Areas that are more saturated from receiving a
fair amount of rain over the past few days will also be more
vulnerable to potential flooding. A Flash Flood Watch is
currently in effect for most of southeast Ohio and the
western/central parts of West Virginia until this evening. Most
of the shower/thunderstorm activity should taper out tonight,
with slight chances remaining along the mountains.
A cold front moves through the area on Friday with drier air
moving in behind it. Most of the area should remain dry on
Friday with slight chances in the mountains continuing
throughout the day where the most moisture is present. High
temperatures for Friday should be in the upper 70s to lower 80s
across the lowlands and mid 60s to mid 70s for the upper
elevations.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 200 PM Thursday...
Dry weather for the short term period. Frontal boundary to the
south of the area to start the period, with much lower dew
points, in the 50s filtering into the region. Ample sunshine on
Saturday along with the low RH air will create for a pleasant
day with many locations topping out in the upper 70s to lower
80s. Slight uptick in temperatures and humidity for Sunday, but
overall another pleasant day under influence of high pressure.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 200 PM Thursday...
Forecast is more uncertain next week. GFS continues to indicate
a deep trough forming over the central U.S. with a deep, moist
southerly flow setting up across our area with period of heavy
rainfall by early to mid next week. However, general consensus
is that high pressure will remain anchored along east coast,
with an upper low developing in base of aforementioned trough,
and becoming cut off from main flow and lingering across the
southwest U.S. for several days next week, with our area in
generally zonal flow and dry. Went towards the consensus, which
keeps our area mainly dry next week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...
Showers will continue to move through the area, affecting most
sites throughout the evening. Thunderstorms are also expected
if enough destabilization occurs this afternoon/evening. Sites
may bounce between MVFR/VFR ceilings and visibilities, with
mostly MVFR conditions expected with the showers. Brief drops to
IFR conditions may be possible in heavier downpours. Most of
the rain should end this evening and with possible clearing of
clouds over part of the area tonight, fog and/or low stratus may
be possible. IFR/LIFR conditions are expected with any fog/low
stratus and will likely persist into the morning hours. Once any
fog dissipates out, VFR conditions should persist through much
of Friday for most sites. The more mountainous sites may
continue to have MVFR ceilings through the end of the period as
there is a chance of showers, mostly along the mountains, for
most of the day.
Southwesterly winds around 5-10KTs start the period, with gusts
possible up to around 20KTs. Winds become lighter and shift to
become northwesterly throughout the night.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium
ALTERNATE SCENARIOS: More prolonged periods of IFR than forecast
are likely through the afternoon due to persistent showers and
thunderstorms. IFR/LIFR conditions overnight may vary from
forecast in fog/low stratus.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H M H H H H H H H M H H
HTS CONSISTENCY H H M H H M H H H H H H
BKW CONSISTENCY M H M L L H H H H H H H
EKN CONSISTENCY M L M H H H H H H H H M
PKB CONSISTENCY M H H H M M H H H H M L
CKB CONSISTENCY H H H H H H H M H H H M
AFTER 18Z FRIDAY...
IFR fog/stratus possible Saturday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ005>011-
013>020-024>031.
OH...Flash Flood Watch until 8 PM EDT this evening for OHZ075-076-
083>087.
KY...Flash Flood Watch until 8 PM EDT this evening for KYZ101>103-
105.
VA...None.
&&
SYNOPSIS...SL/CG
NEAR TERM...CG
SHORT TERM...SL
LONG TERM...SL
AVIATION...CGHazardous weather outlook, Sep 3, 3:59 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 359 AM EDT Thu Sep 3 2020 KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-024>031-040800- Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- 359 AM EDT Thu Sep 3 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the flash flood threat, an isolated severe thunderstorm is possible during the afternoon with damaging winds being the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-040800- Perry-Morgan- 359 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms will affect the area today. This rainfall could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ032>034-039-040-515>526-040800- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 359 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Multiple rounds of showers and thunderstorms will affect the area through this evening. This rainfall could result in localized flooding. An isolated severe thunderstorm is also possible during the afternoon and early evening with damaging winds being the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Sep 3, 11:23 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT THU SEP 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 1 W CARBONDALE 39.38N 82.29W
09/03/2020 ATHENS OH DEPT OF HIGHWAYS
SR 56 AT THE 1 MILE MARKER IS CLOSED DUE TO FLOODING
&&
EVENT NUMBER RLX2001208
SLLocal storm report, Sep 3, 11:26 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 AM EDT THU SEP 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM FLASH FLOOD CHAUNCEY 39.40N 82.13W
09/03/2020 ATHENS OH DEPT OF HIGHWAYS
WATER ACROSS SR 13. ROAD CLOSED
&&
EVENT NUMBER RLX2001209
SLLocal storm report, Sep 3, 11:33 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1133 AM EDT THU SEP 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 4 NE ZALESKI 39.32N 82.34W
09/03/2020 VINTON OH 911 CALL CENTER
SR 278 IS FLOODED AT LAKE HOPE
&&
EVENT NUMBER RLX2001210
SLSpecial weather statement, Sep 3, 11:34 AM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
1134 AM EDT Thu Sep 3 2020
WVZ011-019-020-031-032-031600-
Doddridge-Harrison-Ritchie-Taylor-Tyler-
1134 AM EDT Thu Sep 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RITCHIE...
DODDRIDGE...SOUTHWESTERN TAYLOR...SOUTHEASTERN TYLER AND HARRISON
COUNTIES...
At 1133 AM EDT, a strong thunderstorm was located near West Union, or
18 miles southeast of Middlebourne, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Clarksburg, Bridgeport, Shinnston, Stonewood, Nutter Fort, Salem,
Lumberport, West Union, Anmoore, Enterprise, West Milford,
Flemington, Wolf Summit, Meadland, Mountain, Center Point, Sedalia,
Despard, Rosemont and Greenwood.
This includes the following highways...
Interstate 79 between mile markers 116 and 129.
Route 50 in West Virginia between mile markers 45 and 82.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3943 8028 3939 8018 3927 8010 3911 8088
3936 8096 3946 8064 3943 8054 3944 8051
3946 8051 3947 8049
TIME...MOT...LOC 1533Z 250DEG 40KT 3928 8072
22Special weather statement, Sep 3, 3:15 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
315 PM EDT Thu Sep 3 2020
WVZ027-028-030-039-519-521-032000-
Clay-Northwest Webster-Northwest Nicholas-Upshur-Lewis-Braxton-
315 PM EDT Thu Sep 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...
SOUTHERN LEWIS...BRAXTON...SOUTHWESTERN UPSHUR...NORTHWESTERN WEBSTER
AND NORTHEASTERN CLAY COUNTIES...
At 315 PM EDT, a strong thunderstorm was located 7 miles southwest of
Gassaway, or 10 miles west of Sutton, moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Sutton, Gassaway, Holly River State, Harrison, Burnsville, Flatwoods,
Frametown, Strange Creek, Wilsie, Eden, Servia, Rosedale, Sand Run,
Cleveland, Exchange, Little Birch, Heaters, Walkersville, Hacker
Valley and Kanawha Head.
This includes the following highways...
Interstate 79 between mile markers 43 and 82, and between mile
markers 84 and 91.
Route 19 between mile markers 60 and 68.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3845 8092 3866 8104 3871 8099 3888 8070
3889 8067 3888 8067 3890 8061 3894 8064
3900 8054 3870 8027 3869 8028 3866 8026
TIME...MOT...LOC 1915Z 246DEG 38KT 3862 8090
22Special weather statement, Sep 3, 3:35 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
335 PM EDT Thu Sep 3 2020
OHZ075-085-WVZ008>010-017-019-032015-
Athens-Meigs-Jackson-Wirt-Ritchie-Wood-Pleasants-
335 PM EDT Thu Sep 3 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MEIGS...SOUTHEASTERN
ATHENS...SOUTHWESTERN PLEASANTS...WESTERN RITCHIE...CENTRAL WIRT...
NORTHERN JACKSON AND WOOD COUNTIES...
At 335 PM EDT, a strong thunderstorm was located over Forked Run
State Park, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Parkersburg, Belpre, Elizabeth, Coolville, Forked Run State Park,
Ravenswood, Washington, Mineralwells, Tuppers Plains, Lubeck, Cairo,
Portland, Smithville, Reedsville, Schultz, Davisville, Brohard,
Macfarlan, Belleville and Nutter Farm.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 150 and 179.
Route 50 in West Virginia between mile markers 1 and 31.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3905 8106 3894 8187 3922 8190 3926 8172
3922 8173 3922 8171 3923 8169 3927 8169
3928 8163 3927 8157 3929 8156 3937 8120
TIME...MOT...LOC 1935Z 253DEG 45KT 3911 8174
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:26 AM EDT | Special Weather Statement | RLX | Wayne | 34 min |
| Sep 3, 1:42 AM EDT | Special Weather Statement | RLX | Logan | 33 min |
| Sep 3, 1:53 AM EDT | Flash Flood Warning | RLX | Lincoln, Wayne | 3 hr |
| Sep 3, 2:11 AM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan | 3 hr |
| Sep 3, 2:16 AM EDT | Special Weather Statement | RLX | Boone, Lincoln | 44 min |
| Sep 3, 2:25 AM EDT | Flash Flood Warning | RLX | Boone | 3 hr |
| Sep 3, 2:34 AM EDT | Flash Flood Watch | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more | 15 hr |
| Sep 3, 2:40 AM EDT | Special Weather Statement | RLX | Raleigh | 50 min |
| Sep 3, 3:07 AM EDT | Special Weather Statement | RLX | Fayette | 53 min |
| Sep 3, 9:03 AM EDT | Special Weather Statement | RLX | Pleasants | 27 min |
| Sep 3, 9:38 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 52 min |
| Sep 3, 11:34 AM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 26 min |
| Sep 3, 3:15 PM EDT | Special Weather Statement | RLX | Braxton | 45 min |
| Sep 3, 3:35 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 40 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.